Alert archive / Oklahoma / Red Flag Warnings in 2015
Red Flag Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Oct 19, 2015, 10:02 AM CDT for 4 counties in Oklahoma. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2015, 10:02 AM CDT (15:02 UTC)
- Expired
- Oct 19, 2015, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Nowata County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1999 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
019 WWUS84 KTSA 191502 RFWTSA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1002 AM CDT MON OCT 19 2015 OKZ054>056-059-200000- /O.NEW.KTSA.FW.W.0006.151019T1502Z-151020T0000Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE- 1002 AM CDT MON OCT 19 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...OSAGE...PAWNEE...WASHINGTON...AND NOWATA COUNTIES IN NORTHEAST OKLAHOMA. * WIND...SOUTH AT 15 TO 25 MPH WITH GUSTS TO 30 MPH. * MINIMUM HUMIDITY...20 TO 25 PERCENT. * MAXIMUM TEMPERATURE...NEAR 80 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
2 follow-up statements
059 WWUS84 KTSA 191800 RFWTSA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT MON OCT 19 2015 OKZ057-200000- /O.EXA.KTSA.FW.W.0006.000000T0000Z-151020T0000Z/ CRAIG- 100 PM CDT MON OCT 19 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...CRAIG COUNTY IN NORTHEAST OKLAHOMA. * WIND...SOUTH AT 15 TO 20 MPH WITH GUSTS TO 30 MPH. * MINIMUM HUMIDITY...20 TO 25 PERCENT. * MAXIMUM TEMPERATURE...NEAR 80 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ054>056-059-200000- /O.CON.KTSA.FW.W.0006.000000T0000Z-151020T0000Z/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE- 100 PM CDT MON OCT 19 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * AFFECTED AREA...OSAGE...PAWNEE...WASHINGTON...AND NOWATA COUNTIES IN NORTHEAST OKLAHOMA. * WIND...SOUTH AT 15 TO 20 MPH WITH GUSTS TO 30 MPH. * MINIMUM HUMIDITY...20 TO 25 PERCENT. * MAXIMUM TEMPERATURE...NEAR 80 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
143 WWUS84 KTSA 200014 RFWTSA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 714 PM CDT MON OCT 19 2015 OKZ054>057-059-200115- /O.EXP.KTSA.FW.W.0006.000000T0000Z-151020T0000Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE- 714 PM CDT MON OCT 19 2015 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PARTS OF NORTHEAST OKLAHOMA... THE THREAT FOR RAPID FIRE SPREAD WILL CONTINUE TO SUBSIDE THE REMAINDER OF THE EVENING AS WIND SPEEDS DIMINISH AND RELATIVE HUMIDITY LEVELS GRADUALLY INCREASE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Oct 19, 6:26 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Oct 19, 6:26 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 626 AM CDT MON OCT 19 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR through the entire forecast period. South winds increasing to 10 to 17 with gust to 25kts this afternoon. South wind dropping off to 5 to 12 tonight. && .PREV DISCUSSION... /ISSUED 302 AM CDT MON OCT 19 2015/ DISCUSSION... A warm and breezy day is on tap for the region as the pressure gradient tightens between surface ridging centered over the mid- Atlantic and a strengthening lee trough over the central High Plains. The warm and dry conditions will combine with gusty southwest winds to near 30 mph to raise fire weather concerns. Elevated storms are expected to develop across eastern KS late tonight into Tuesday morning in response to warm advection/isentropic lift. This activity should remain north of the border and will thus maintain a dry forecast. More warm and dry days are on tap this week...as ridging aloft prevails downstream from southwest CONUS upper low. Low level moisture will be on the increase...leading to some mild nights as well. Eventually the southwest CONUS upper low will open up and lift across the Plains late this week. A plume of tropical moisture will surge north into the region as this occurs...with the models showing a band of locally heavy qpf sweeping across our area beginning Thurs night and ending from W to E on Saturday. The 00z ECMWF and GFS are in reasonable agreement on the theme and timing of the forecast...thus pops have been increased to likely. Instability will be limited thru the event...however...with the bulk of this south of the Red River. Will thus limit convective coverage/thunder probs in the grids. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 80 57 82 60 / 0 10 10 10 FSM 79 52 81 58 / 0 0 0 10 MLC 79 56 81 62 / 0 0 0 10 BVO 81 56 83 58 / 0 10 10 10 FYV 74 53 77 57 / 0 0 0 10 BYV 75 53 78 57 / 0 0 0 10 MKO 80 54 81 60 / 0 0 0 10 MIO 77 56 79 58 / 0 10 10 10 F10 80 57 81 62 / 0 0 0 10 HHW 79 52 82 61 / 0 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....30 AVIATION...21
Hazardous weather outlook, Oct 19, 5:21 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 521 AM CDT MON OCT 19 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 521 AM CDT MON OCT 19 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...WEST OF HIGHWAY 69 IN EASTERN OKLAHOMA. ONSET...NOON. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA...ESPECIALLY WEST OF HIGHWAY 69. ONSET...AFTERNOON. DISCUSSION... SOUTH WINDS OF 10 TO 20 MILES AN HOUR WILL OCCASIONALLY GUST TO 30 MILES AN HOUR FOR AREAS WEST OF HIGHWAY 69 IN EASTERN OKLAHOMA THIS AFTERNOON. THE WIND IN COMBINATION WITH RELATIVE HUMIDITY LEVELS OF 20 TO 25 PERCENT FOR ALL OF EASTERN OKLAHOMA WILL CREATE AN ELEVATED WILDFIRE THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THE FIRE THREAT WILL CARRY OVER INTO TUESDAY...ALTHOUGH INCREASING LOW LEVEL MOISTURE WILL YIELD SLIGHTLY HIGHER RH VALUES OF 30 TO 35 PERCENT. A LARGE SCALE UPPER SYSTEM WILL BE MOVING OUT OF THE SOUTHWEST INTO THE PLAINS FRIDAY. CHANCES FOR THUNDERSTORMS WILL INCREASE THURSDAY AND FRIDAY. THUNDERSTORMS AND MODERATE RAIN WILL BE MOST LIKELY FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Red Flag Warnings in Oklahoma, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.